Alert archive / California / High Wind Warnings in 2008
High Wind Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Jan 6, 2008, 1:59 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2008, 1:59 AM PST (09:59 UTC)
- Expired
- Jan 6, 2008, 7:52 AM PST
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 060959 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 159 AM PST SUN JAN 6 2008 ...HIGH WIND WARNING HAS BEEN ISSUED FOR THE ANTELOPE VALLEY THROUGH THE MID MORNING HOURS... ...WIND ADVISORY REMAINS IN EFFECT FOR THE REST OF THE DAY... .WINDS HAVE INCREASED TO DAMAGING LEVELS ACROSS THE ANTELOPE VALLEY EARLY THIS MORNING. THE STRONGEST WINDS WILL OCCUR IN THE WESTERN PART OF THE ANTELOPE VALLEY...WHERE WIND GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED THROUGH MID MORNING. WINDS ARE EXPECTED TO DIMINISH SOMEWHAT LATER THIS MORNING... BUT GUSTY SOUTHWEST TO WEST WINDS AT ADVISORY LEVELS WILL LIKELY CONTINUE THROUGH THIS AFTERNOON. CAZ059-061600- /O.NEW.KLOX.HW.W.0003.080106T0959Z-080106T1700Z/ /O.EXT.KLOX.WI.Y.0153.000000T0000Z-080107T0200Z/ ANTELOPE VALLEY- 159 AM PST SUN JAN 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH WILL AFFECT THE ANTELOPE VALLEY THROUGH MID MORNING...THEN WINDS WILL LOWER TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ BRUNO/ASR
1 follow-up statement
000 WWUS76 KLOX 061552 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 752 AM PST SUN JAN 6 2008 ...WIND ADVISORY IN EFFECT FOR THE ANTELOPE VALLEY TODAY... .STRONG ONSHORE FLOW WILL CONTINUE TO BRING GUSTY SOUTHWEST TO WEST WINDS TO THE ANTELOPE VALLEY TODAY. THE STRONGEST WINDS WILL BE FOCUSED ACROSS FOOTHILL LOCATIONS...WITH LOCAL GUSTS OVER 50 MPH LIKELY. CAZ059-062200- /O.CAN.KLOX.HW.W.0003.000000T0000Z-080106T1700Z/ /O.CON.KLOX.WI.Y.0153.000000T0000Z-080107T0200Z/ ANTELOPE VALLEY- 752 AM PST SUN JAN 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE HIGH WIND WARNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH WILL CONTINUE TODAY...WITH THE STRONGEST WINDS IN THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Jan 5, 10:00 PM PST, 3 hours 59 minutes earlier.
Area forecast discussion, Jan 5, 10:00 PM PST, 3 hours 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST SAT JAN 5 2008 .SHORT TERM (TONIGHT-TUE)...NUMEROUS SHOWERS HAVE MOVED THRU SLO/SBA COUNTIES THIS EVENING...AND SHOWERS ALSO DEVELOPED OVER PORTIONS OF VTU/L.A. COUNTIES. SOME RAINFALL RATES IN SLO/SBA COUNTIES WERE UP TO ONE HALF INCH PER HOUR...AND SOME LOCATIONS HAVE HAD OVER AN INCH OF RAIN. ADDITIONAL SHOWERS WILL DEVELOP OVERNIGHT AS A WEAK DISTURBANCE ALOFT MOVES THRU AND A BROAD ONSHORE FLOW PERSISTS. A JET STREAK WAS NOTED IN SAT IMAGERY MOVING TOWARD THE SRN CA COAST. THIS SHOULD HELP TO BRING ADDITIONAL LIFT TO THE SYSTEM WITH THE FORECAST AREA UNDER THE MORE FAVORED LEFT FRONT QUADRANT OF THE JET. AT ANY RATE...SHOWERS WILL CONTINUE OVER MUCH OF THE DISTRICT THRU TONIGHT AND BECOME EVEN MORE WIDESPREAD OVER VTU/L.A. COUNTIES AS WELL. SNOW LEVELS WILL BE NEAR 5500 FEET WITH ACCUMULATING SNOW ABOVE THIS LEVEL POSSIBLE. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR THE L.A./VTU MOUNTAINS FOR TONIGHT THRU SUN NIGHT. PLEASE SEE LAXWSWLOX FOR DETAILS. THE MOIST FLOW WILL CONTINUE OVER THE FORECAST AREA ON SUN WITH ADDITIONAL SHOWERS POSSIBLE MOST AREAS. ANOTHER UPPER LEVEL SYSTEM IS FORECAST TO MOVE THRU SRN CA LATE SUN AND SUN NIGHT WITH MORE RAIN AND MOUNTAIN SNOW. THIS SYSTEM WILL DEVELOP A SURFACE LOW AND SWEEP IT THRU THE SRN CA COASTAL WATERS SUN NIGHT. RAIN WILL BECOME LIKELY AGAIN OVER MUCH OF THE FORECAST AREA...WITH ADDITIONAL PRECIP UP TO ONE THIRD TO THREE QUARTERS OF AN INCH FOR THE COAST AND VALLEYS...AND ONE HALF TO ONE AND A HALF INCHES IN THE MOUNTAINS. SNOW LEVELS IN THE MOUNTAINS WILL FALL TO 4000 TO 4500 FEET SUN NIGHT...WITH ADDITIONAL ACCUMULATING SNOW POSSIBLE IN THE MOUNTAINS. THE SNOW ADVISORY NOW IN EFFECT MAY EVENTUALLY NEED TO BE UPGRADED TO A HEAVY SNOW WARNING OR WINTER STORM WARNING AS IT LOOKS MORE AND MORE LIKE THERE IS THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS ABOVE 4500 FEET. A WEAK SHORTWAVE RIDGE IS EXPECTED TO BUILD INTO SRN CA MON AND MON NIGHT WITH DRY WEATHER EXPECTED TO RETURN TO THE FORECAST AREA. A FAST MOVING UPPER TROF AND SURFACE FRONT IS EXPECTED TO MOVE TO THE CENTRAL COAST BY LATE TUE AFTERNOON WITH A SLIGHT CHANCE OF SHOWERS THERE...OTHERWISE DRY WEATHER WILL CONTINUE THRU TUE. TEMPS ACROSS THE REGION THRU TUE WILL CONTINUE TO BE A FEW DEGREES BELOW NORMAL IN ALL AREAS. ...FROM PREVIOUS DISCUSSION... .LONG TERM (TUE NIGHT-SAT)...ANOTHER WEATHER SYSTEM WILL MOVE RAPIDLY SOUTH ALONG THE COAST TUESDAY NIGHT, BRING A CHANCE OF RAIN FROM SANTA BARBARA NORTH. AT THIS TIME THERE DOES NOT APPEAR TO BE ANY SOUTHERLY FLOW ASSOCIATED WITH IT SO LITTLE IF ANY PRECIP IS EXPECTED OVER LA/VTU COUNTIES, WITH THE POSSIBLE EXCEPTION OF THE NORTH FACING SLOPES. EXPECTING DRY CONDITIONS THE REMAINDER OF THE WEEK WITH A COUPLE OF WEATHER SYSTEMS PASSING TO THE NORTH OF THE AREA. DAYTIME HIGHS SHOULD BE CLIMBING BACK TO NORMAL FRIDAY AND SLIGHTLY ABOVE NORMAL ON SAT. && .AVIATION...06/0556Z...IFR TO MVFR CIGS WILL PERSIST OVER THE FORECAST AREA TONIGHT INTO SUN. SOME CIGS MAY BE VFR DURING THE DAY SUN BUT OCCASIONAL MVFR CIGS WILL NOT BE OUT OF THE QUESTION. GUSTY W WINDS 15 TO 25 KT WILL BE POSSIBLE AT KLAX 20Z-03Z. && .LOX WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). FLOOD ADVISORY (SEE LAXFLSLOX). && PUBLIC...SIRARD/WOFFORD AVIATION...SIRARD WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 5, 2:21 PM PST, 11 hours 38 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 11:22 PM PST | Flash Flood Warning | LOX | Los Angeles | 113 min |
| Jan 6, 1:25 AM PST | Wind Advisory | LOX | 19 hr | |
| Jan 6, 3:16 AM PST | Winter Storm Warning | LOX | 30 hr | |
| Jan 6, 3:20 AM PST | Flash Flood Watch | LOX | Los Angeles, Santa Barbara | 23 hr |
| Jan 6, 1:23 PM PST | Snow and Blowing Snow Advisory | LOX | 20 hr |
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.